MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ALTRUA 60; IMPLANTABLE PULSE GENERATOR, PACEMAKER (NON-CRT)

BOSTON SCIENTIFIC CORPORATION ALTRUA 60; IMPLANTABLE PULSE GENERATOR, PACEMAKER (NON-CRT)
Model Number S603
Medical Device Problem Codes Premature Discharge of Battery (1057); Battery Problem (2885)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/16/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a recent follow-up visit to check the battery status of this device, end of life (eol) was reached.Approximately 3 months prior, the battery longevity showed under 6 months remaining.It was noted that there had been no programming changes were made between the most recent follow-up visits.It was also noted that earlier this year, the battery showed less than 0.5 years remaining, with a magnet rate of 90 pulses per minute (ppm).Technical services explained device behavior, and discussed that it will go to 90 ppm about a year prior to declaring elective replacement time (eri).From eri to eol, there is a 90 day timer, so the device most likely declared eri shortly have the device was interrogated a few months prior.The health care provided stated that the patient is not pacer dependent.Subsequently, this device was explanted and replaced.This device had been implanted for nearly 12 years, having exceeded the projected longevity expectations.A good faith effort will be submitted to the field to obtain additional information regarding this device.
 
Additional Manufacturer Narrative
The returned altrua device was analyzed and an engineering-level longevity prediction calculation was completed to assess the rate of battery depletion.Given the programmed parameters and other data stored within the memory of the device, the results of this calculation indicated that the actual rate of battery depletion fell within an acceptable range.Next, a series of diagnostic tests were conducted that verified the performance of pacing, sensing, and recording functions.Having met the engineering longevity prediction, functionally passed all returned product testing, and with no further information to indicate a product performance issue, we have concluded that this device experienced normal battery depletion.
 
Event or Problem Description
It was reported that during a recent follow-up visit to check the battery status of this device, end of life (eol) was reached.Approximately 3 months prior, the battery longevity showed under 6 months remaining.It was noted that there had been no programming changes were made between the most recent follow-up visits.It was also noted that earlier this year, the battery showed less than 0.5 years remaining, with a magnet rate of 90 pulses per minute (ppm).Technical services explained device behavior, and discussed that it will go to 90 ppm about a year prior to declaring elective replacement time (eri).From eri to eol, there is a 90 day timer, so the device most likely declared eri shortly have the device was interrogated a few months prior.The health care provided stated that the patient is not pacer dependent.Subsequently, this device was explanted and replaced.This device had been implanted for nearly 12 years, having exceeded the projected longevity expectations.This device was received for analysis.

Brand Name
ALTRUA 60
Common Device Name
IMPLANTABLE PULSE GENERATOR, PACEMAKER (NON-CRT)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
cashel road
clonmel
EI  
Manufacturer Contact
timothy degroot
4100 hamline avenue north
saint paul, MN 55112
6515826168
MDR Report Key12661449
Report Number2124215-2021-29711
Device Sequence Number4713327
Product Code LWP
UDI-Device Identifier00802526484483
UDI-Public00802526484483
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
N970003/S096
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date06/12/2011
Device Model NumberS603
Device Catalogue NumberS603
Device Lot Number137578
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/19/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/28/2021
Supplement Date Received by Manufacturer02/17/2022
Initial Report FDA Received Date10/19/2021
Supplement Report FDA Received Date03/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/16/2009
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age82 YR
Patient SexMale